MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52268
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to a stent placement, a pre-dilatation of the patient's superficial femoral artery was performed using "different balloons." during predilatation, an advance 35 lp low profile balloon catheter was placed, and inflated to 9 atmospheres when it ruptured.The complaint device was returned to ambient pressure and removed, but not utilizing a clockwise rotation.The complaint device was then replaced with another balloon and the procedure was completed.Additionally, it was reported that the lesion was located in the superficial femoral and popliteal artery.The vessel was moderately calcified but not angulated.A mixture of ultravist contrast and saline was utilized in a 1:1 ratio.Other devices used include a 6fr (french) sheath and a wire guide, which were in place during removal.A second pre-dilatation procedure was performed prior to the placement of the stent, however it was not made clear to the complainant if this procedure was part of the course of events leading to stent placement, or if it was a result of the rupture of the complaint device.According to the initial reporter, the patient did not experience any adverse effects as a result of this occurrence.A portion of the complaint device did not remain in the patient's anatomy.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation-evaluation a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7809923
Report Number1820334-2018-02429
Device Sequence Number18877434
Product Code DQY
UDI-Device Identifier10827002522685
UDI-Public(01)10827002522685(17)201017(10)8298392
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Model NumberG52268
Device Catalogue NumberPTA5-35-135-6-10.0
Device Lot Number8298392
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date10/19/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH, GUIDE WIRE